Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 99, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 24, 2010, 11:29 AM CDT for 4 counties in Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2010, 11:29 AM CDT (16:29 UTC)
- Expired
- May 24, 2010, 2:09 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, TN, Gibson County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 93 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 12:30 PM CDT | FLASH FLOOD | Martin, TN | FLOODING OF STREETS IN MARTIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WGUS54 KMEG 241629 FFWMEG TNC017-053-131-183-241930- /O.NEW.KMEG.FF.W.0099.100524T1629Z-100524T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1129 AM CDT MON MAY 24 2010 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... EASTERN OBION COUNTY IN NORTHWEST TENNESSEE... WEAKLEY COUNTY IN NORTHWEST TENNESSEE... * UNTIL 230 PM CDT * AT 1129 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADFORD... DRESDEN...DYER...GLEASON...GREENFIELD...KENTON...LATHAM...MARTIN... PALMERSVILLE...RUTHERFORD...SHARON...SOUTH FULTON AND UNION CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3605 8853 3607 8913 3651 8914 3650 8851 $$ TLSJR
1 follow-up statement
638 WGUS74 KMEG 241909 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 209 PM CDT MON MAY 24 2010 TNC017-053-131-183-241920- /O.CAN.KMEG.FF.W.0099.000000T0000Z-100524T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL TN-GIBSON TN-WEAKLEY TN-OBION TN- 209 PM CDT MON MAY 24 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN OBION... WEAKLEY...NORTHERN GIBSON AND NORTHWESTERN CARROLL COUNTIES... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3605 8853 3607 8913 3651 8914 3650 8851 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 24, 9:38 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 24, 9:38 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 938 AM CDT MON MAY 24 2010 .DISCUSSION... VERY WARM AND HUMID ACROSS THE MID SOUTH THIS MORNING WITH TEMPS ALREADY IN THE LOW TO MID 80S. A LONE AREA OF THUNDERSTORMS THAT DEVELOPED EARLIER THIS MORNING CONTINUES TO DRIFT SOUTH. THESE THUNDERSTORMS SHOULD CONTINUE TO DEVELOP THIS MORNING SINCE THE AIRMASS IS VERY UNSTABLE WITH SBCAPES OF OVER 3000 J/KG. WILL ADJUST POPS ACROSS PARTS OF WEST TN OTHERWISE FORECAST LOOKS GOOD. SJM && .PREV DISCUSSION... /ISSUED 408 AM CDT MON MAY 24 2010/ IT WAS ANOTHER WARM AND HUMID EARLY MORNING ACROSS THE MIDSOUTH. SKIES WERE CLEAR. SOME FOG HAD FORMED WITH LIGHT WINDS...BUT DO NOT THINK THE FOG WILL BECOME A SIGNIFICANT PROBLEM THIS MORNING. AN UNSEASONABLY HOT DAY CAN BE EXPECTED ACROSS THE MIDSOUTH TODAY. THINK THIS WILL LIKELY BE THE HOTTEST DAY OF THE WEEK. WITH LIGHT LOW LEVEL WINDS AND LIMITED MIXING...THINK TEMPERATURES WILL WARM INTO THE LOWER AND MID 90S. HEAT INDEX READINGS WILL EVEN CLIMB INTO THE UPPER 90S FROM MEMPHIS SOUTHWESTWARD. AFTERNOON HIGHS WILL BE ABOUT 10 DEGREES ABOVE NORMAL FOR THIS TIME OF THE YEAR AND MAY APPROACH RECORD HIGHS IN SOME LOCATIONS INCLUDING MEMPHIS. THE UPPER LEVEL RIDGE OVER THE REGION WILL WEAKEN JUST SLIGHTLY TODAY ALLOWING FOR A LITTLE BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS BY LATE THIS AFTERNOON AND EARLY EVENING...HAVE POPS RANGING FROM 30 PERCENT IMMEDIATELY ALONG THE TN RIVER TO 20 PERCENT ELSEWHERE. THE ATMOSPHERE WILL BECOME VERY UNSTABLE THIS AFTERNOON DUE TO THE HEAT WITH SBCAPES CLIMBING TO BETWEEN 3000 AND 4000 J/KG THIS AFTERNOON. AS A RESULT...A FEW THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. ONLY SUBTLE CHANGES IN THIS WEATHER PATTER CAN BE EXPECTED THROUGH THURSDAY. WILL CONTINUE WITH A 20 TO 30 PERCENT CHANCE OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY. 850 MB TEMPERATURES ARE FORECAST TO COOL JUST SLIGHTLY WITH AFTERNOON HIGHS IN THE UPPER 80S AND LOWER 90S...STILL ABOVE NORMAL. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING. CONFIDENCE DECREASES IN THE FORECAST FOR FRIDAY INTO THE WEEKEND. THE GFS INDICATES A BACKDOOR COLD FRONT WILL PUSH THROUGH THE MIDSOUTH FRIDAY WITH SCATTERED THUNDERSTORMS...THEN A COOLER...DRIER AND MORE STABLE AIR MASS WILL SPREAD OVER THE REGION FOR AT LEAST THE BEGINNING OF THE WEEKEND. THE ECMWF SEEMS TO ALSO INDICATE THIS SCENARIO TO SOME EXTENT BUT IS MUCH WEAKER WITH THE FRONT. FOR NOW KEPT THE WEEKEND DRY WITH SOMEWHAT COOLER TEMPERATURES...BUT DID NOT GO QUITE AS LOW AS SHOWN BY THE MEX MOS. JCL && .AVIATION... 12Z TAFS SIMILAR WEATHER TO YESTERDAY... CLEAR MORNING SKIES AND ISOLATED PATCHY LIFR FOG SHOULD GIVE WAY TO AREAWIDE VFR AND SCATTERED CUMULUS BY MIDMORNING. A FEW AFTERNOON THUNDERSTORMS WILL BE POSSIBLE...WITH THE TN RIVER VALLEY LIKELY SEEING BEST CHANCES. COVERAGE STILL TOO LIMITED TO TEMPO A TSRA MENTION. HAVE CHOSEN TO HANDLE WITH A BKN CB GROUP AT THIS TIME. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 93 74 90 72 / 20 20 30 20 MKL 92 67 89 66 / 20 20 30 20 JBR 92 68 90 68 / 20 20 30 20 TUP 93 70 90 68 / 20 20 30 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 24, 4:14 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 414 AM CDT MON MAY 24 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 414 AM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE EACH DAY TUESDAY THROUGH FRIDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
In the hours before
Special weather statement, May 24, 9:01 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 901 AM CDT MON MAY 24 2010 TNZ020-021-052-054-241430- CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN- 901 AM CDT MON MAY 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 930 AM CDT FOR... SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTH OF BARGERTON AT 901 AM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CARROLL...GIBSON...HENDERSON AND MADISON COUNTIES... INCLUDING LOCATIONS NEAR LEXINGTON...MILAN...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEECH LAKE AND PIN OAK LAKE.
Special weather statement, May 24, 9:31 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 931 AM CDT MON MAY 24 2010 TNZ052-054-241500- HENDERSON TN-MADISON TN- 931 AM CDT MON MAY 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1000 AM CDT FOR... NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 10 MILES NORTHEAST OF JACKSON AT 931 AM CDT...MOVING SOUTHWEST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN HENDERSON AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR JACKSON...SHOULD MONITOR THIS STORM CLOSELY. TLSJR
Special weather statement, May 24, 9:59 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 959 AM CDT MON MAY 24 2010 TNZ050>052-241545- CROCKETT TN-HAYWOOD TN-MADISON TN- 959 AM CDT MON MAY 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1045 AM CDT FOR... SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... WESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF ADAIR AT 959 AM CDT... MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CROCKETT...HAYWOOD AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY. TLSJR
Special weather statement, May 24, 11:11 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1111 AM CDT MON MAY 24 2010 TNZ002-003-241700- WEAKLEY TN-OBION TN- 1111 AM CDT MON MAY 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL NOON CDT FOR... EXTREME NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE... NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES NORTH OF PALMERSVILLE AT 1111 AM CDT...MOVING SOUTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR MARTIN...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:13 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 47 min |
| May 24, 9:23 AM CDT | Flash Flood Warning | MEG | Carroll, Henderson, Madison | 3 hr |
| May 24, 11:44 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion, Weakley | 46 min |
| May 24, 11:56 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| May 24, 11:57 AM CDT | Flash Flood Warning | MEG | Fayette, Haywood, Tipton | 3 hr |
| May 24, 12:16 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| May 24, 12:30 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion | 45 min |
| May 24, 12:41 PM CDT | Flash Flood Warning | MEG | Shelby, Tipton | 3 hr |
| May 24, 12:41 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 49 min |
| May 24, 12:43 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 47 min |
| May 24, 12:46 PM CDT | Flash Flood Warning | MEG | Lauderdale, Tipton | 2 hr |
| May 24, 12:55 PM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Lake, Obion | 105 min |
| May 24, 1:03 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 42 min |
| May 24, 1:08 PM CDT | Flash Flood Warning | MEG | Fayette | 4 hr |
| May 24, 1:14 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 46 min |
| May 24, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 49 min |
| May 24, 1:28 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Gibson, Haywood, Lauderdale and 2 more | 3 hr |
| May 24, 1:29 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 46 min |
| May 24, 1:48 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 42 min |
| May 24, 2:16 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman | 3 hr |
| May 24, 3:40 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 35 min |
| May 24, 3:43 PM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Hardin, Henderson | 3 hr |
| May 24, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 34 min |
| May 24, 4:35 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Hardin, Henderson, McNairy, Madison | 3 hr |
| May 24, 4:36 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy | 24 min |
| May 24, 5:08 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Hardin, Henderson, McNairy, Madison | 37 min |
| May 24, 6:36 PM CDT | Flash Flood Warning | MEG | Hardin | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.